Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 14, 2006, 10:11 PM PST for Elko County, Nevada. It took effect at Jan 15, 2006, 9:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 10:11 PM PST (06:11 UTC)
- In effect from
- Jan 15, 2006, 9:00 AM PST
- Expired
- Jan 15, 2006, 9:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 6.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 150611 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1011 PM PST SAT JAN 14 2006 NVZ013-033-151415- /O.NEW.KLKN.WI.Y.0002.060115T1700Z-060116T0500Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 1011 PM PST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST SUNDAY. A SECONDARY POLAR COLD FRONT WILL BRING A REINFORCING SHOT OF COLD AIR INTO THE GREAT BASIN SUNDAY. STRONG NORTHWEST WINDS ARE EXPECTED WITH THE ARRIVAL OF THE COLD FRONT...AS IT SWEEPS ACROSS NORTHERN AND CENTRAL NEVADA SUNDAY MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE SUNDAY MORNING AND CONTINUING INTO SUNDAY EVENING. LOCAL WINDS GUSTS NEAR 60 MPH ARE EXPECTED IN WEST WENDOVER NEVADA AND ALONG INTERSTATE 80 WEST OF WEST WENDOVER SUNDAY AFTERNOON AND SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TT
3 follow-up statements
000 WWUS75 KLKN 151313 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 513 AM PST SUN JAN 15 2006 NVZ013-033-160030- /O.CON.KLKN.WI.Y.0002.060115T1700Z-060116T0500Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 513 AM PST SUN JAN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING. A SECONDARY POLAR COLD FRONT WILL BRING A REINFORCING SHOT OF COLD AIR INTO THE GREAT BASIN TODAY. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT AS IT SWEEPS ACROSS NORTHERN AND CENTRAL NEVADA THIS MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCAL WIND GUSTS NEAR 60 MPH ARE EXPECTED IN WEST WENDOVER NEVADA AND ALONG INTERSTATE 80 WEST OF WEST WENDOVER SUNDAY AFTERNOON AND SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ TT
000 WWUS75 KLKN 152204 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 204 PM PST SUN JAN 15 2006 NVZ013-033-160500- /O.CON.KLKN.WI.Y.0002.000000T0000Z-060116T0500Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 204 PM PST SUN JAN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST / 10 PM MST THIS EVENING. AS A COLD FRONT CONTINUES TO MOVE EAST TONIGHT...WINDS WILL REMAIN STRONG ACROSS NORTHERN NYE AND EXTREME EASTERN ELKO THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCAL WIND GUSTS NEAR 60 MPH ARE EXPECTED IN WEST WENDOVER NEVADA AND ALONG INTERSTATE 80 WEST OF WEST WENDOVER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION SINCE THE STRONG WIND CAN CAUSE RECENT SNOWFALL IN THESE AREAS TO BLOW ACROSS ROADWAYS THAT HAVE ALREADY BEEN PLOWED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ WHITWORTH
000 WWUS75 KLKN 160448 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 848 PM PST SUN JAN 15 2006 ...WINDS DIMINISHING ACROSS NORTHEAST AND CENTRAL NEVADA... .THE PRESSURE GRADIENT IS EASING UP ACROSS EASTERN AND CENTRAL NEVADA. AS A RESULT...WINDS WILL DIMINISH BELOW THE THRESHOLD FOR WIND ADVISORY BY 9 PM PST. NVZ013-033-160600- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-060116T0500Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 848 PM PST SUN JAN 15 2006 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING. NORTHWEST WINDS WILL DIMINISH TO 10 TO 20 MPH BY 10 PM IN EXTREME EASTERN ELKO COUNTY...AND TO 5 TO 10 MPH IN NORTHERN NYE. $$ REA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 14, 2:00 PM PST, 8 hours 11 minutes earlier.
Area forecast discussion, Jan 14, 2:00 PM PST, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PST SAT JAN 14 2006 .SYNOPSIS...A COLD FRONT WILL MOVE ACROSS NEVADA TONIGHT BRINGING SNOW WITH SOME AREAS RECEIVING MODERATE ACCUMULATIONS. THE STORM WILL EXIT INTO UTAH SUNDAY WITH LINGERING SNOW SHOWERS AND COLD TEMPERATURES OVER THE EAST. ANOTHER STORM SYSTEM WILL MOVE INTO NEVADA ON TUESDAY AND WEDNESDAY. && .SHORT TERM...MAIN FORECAST PROBLEM WILL BE SNOW AMOUNTS AS COLD FRONT SHIFTS EAST TONIGHT. CURRENT LRX RADAR SHOWS INCREASING RADAR COVERAGE CENTRAL NV INTO EKO COUNTY AS BAROCLINC BAND SHIFTS EAST. SFC THERMAL GRADIENT AND FRONTOGENISIS INCREASING NEXT 3-6HRS BY BOTH NAM AND GFS WHILE COLD AIR/FRONT ALOFT LAGS BACK AT 700MB IN WRN NEVADA. WILL INCLUDE NRN EKO COUNTY AND RUBY MTNS IN SNOW ADVISORY TONIGHT/SUN MORNING AS GOOD JET DYNAMICS AND 700/300MB CONV/DIVG COUPLET SETS UP BETWEEN 00Z-06Z. MOISTURE AMPLE WITH INCREASING THETA-E CONVERGENCE AND NEGATIVE EPV FOR ADDED INSTABILITY ALONG FRONT. BY 12Z STRONG COLD AIR ADVECTION SHIFTS OVER THE CWA WITH GFS AND NAM BOTH GOOD NORTHWEST FETCH AT 700MB AND TEMPS TO -16C. HAVE INCREASED POPS SUNDAY/SUN EVENING FOR SNOW SHOWERS ACROSS ALL ZONES SINCE GFS HAS SECONDARY SHORTWAVE SHEARING THROUGH NE NEVADA 00Z. FLAT RIDGE BUILDS IN MONDAY WITH WAA AS NEXT SYSTEM MOVES IN. MOVED UP TIMING A BIT BUT KEPT POPS SAME. SLA .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT...MADE VERY FEW CHANGES IN THE LONG TERM FORECAST. SERIES OF SHORTWAVES TO MOVE THROUGH IN PREDOMINANTLY NW FLOW ALOFT DURING ENTIRE PERIOD WILL BE DIFFICULT TO TIME. LR MODELS HAVE CHANGED TIMING FROM YESTERDAY. SHALLOWER TRACK OF FIRST SIGNIFICANT WAVE INITIALLY PROGGED FOR WEDNESDAY WILL ALLOW FOR FASTER MOVEMENT AND LESS MOISTURE. HOWEVER UPSTREAM SYSTEM THURSDAY LOOKS TO BE DEEPER PROVIDING MORE MOISTURE. ALSO...700MB THERMAL GRADIENT AND U/L JET SUPPORT IS FAR WEAKER THAN PREVIOUS RUNS AS SYS WEAKENS WHILE MAKING LANDFALL IN NRN/CNTRL CALIF. CONTINUED TREND OF LOWERING POPS EVER SO SLIGHTLY FOR THE MOST PART...PLAYING CAUTIOUS. WITH THURSDAY NIGHT THRU SATURDAY NIGHT PROMISING THE MOST SUSTAINABLE RIDGE PATTERN...WENT WITH SLIGHT CHANCE WORDING EXTREME NORTHERN ELKO AND HUMBOLDT COUNTIES SINCE MODELS DO PROVIDE A LOT OF DIRT MOVING OVER LOW-AMPLIFIED RIDGE. WHITWORTH && .AVIATION...TWEB ROUTES REFLECT EXPECTED MOUNTAIN OBSCURATION THROUGH EVENING HOURS AS WIDESPREAD PRECIPITATION CONDITIONS EVOLVE. APPROACHING COLD FRONT WILL KEEP PREDOMINANTLY MVFR CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA THROUGH THE FORECAST PERIOD...WITH LOCAL IFR CONDITIONS EXPECTED FROM LATE THIS AFTERNOON THROUGH TONIGHT...IMPROVING WEST TO EAST OVERNIGHT. WHITWORTH && .LKN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY 6PM TO 6AM NVZ013... 031...037. SNOW ADVISORY 6PM TO 10AM SUNDAY NVZ034. SNOW ADVISORY 8PM TO 10AM NVZ035. &&
Hazardous weather outlook, Jan 14, 3:00 AM PST, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 AM PST SAT JAN 14 2006 NVZ013-030>037-151200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 300 AM PST SAT JAN 14 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN AND CENTRAL NEVADA TODAY AND TONIGHT...THEN EXIT ON SUNDAY. MODERATE SNOWFALL ACCUMULATIONS ARE EXPECTED ACROSS CENTRAL NEVADA TONIGHT INTO SUNDAY MORNING...THEREFORE A SNOW ADVISORY HAS BEEN POSTED FOR THAT AREA. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR MORE DETAILS. LESSOR SNOWFALL AMOUNTS ARE EXPECTED ACROSS NORTHERN NEVADA... WITH UP TO 2 INCHES IN THE VALLEYS. ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON WEDNESDAY FOR A THREAT OF MORE SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE LOW PRESSURE SYSTEM WILL EXIT INTO UTAH ON SUNDAY. LINGERING SNOW SHOWERS COULD PRODUCE UP TO AN INCH OF ADDITIONAL ACCUMULATION. ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON WEDNESDAY FOR A THREAT OF MORE SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CEC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.